Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 22, 2015, 12:44 AM CDT for Crawford County, Effingham County, Jasper County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 12:44 AM CDT (05:44 UTC)
- Expired
- Jun 22, 2015, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, IL, Effingham County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:00 AM CDT | HEAVY RAIN 1.88 | Newton, IL | RAIN FELL BETWEEN 11 PM AND 4 AM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
665
WGUS53 KILX 220544
FFWILX
ILC033-049-079-221145-
/O.NEW.KILX.FF.W.0034.150622T0544Z-150622T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1244 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 645 AM CDT MONDAY
* AT 1244 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EFFINGHAM...ROBINSON...NEWTON...TEUTOPOLIS...OBLONG...PALESTINE...
DIETERICH...HUTSONVILLE...BEECHER CITY...FLAT ROCK...STE. MARIE...
WILLOW HILL...SHUMWAY...MONTROSE...HIDALGO...NEW HEBRON...
ANNAPOLIS...EFFINGHAM COUNTY AIRPORT...HUNT CITY AND WHEELER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 155 AND 167.
INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3889 8754 3885 8754 3885 8793 3888 8795
3911 8881 3921 8880 3921 8847 3917 8847
3917 8766 3916 8764 3914 8766 3912 8763
3911 8765 3906 8757 3900 8758 3899 8756
3899 8758 3895 8751
$$
BAK1 follow-up statement
819
WGUS73 KILX 221135
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
635 AM CDT MON JUN 22 2015
ILC033-049-079-221145-
/O.EXP.KILX.FF.W.0034.000000T0000Z-150622T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-EFFINGHAM-JASPER-
635 AM CDT MON JUN 22 2015
...THE FLASH FLOOD WARNING FOR CRAWFORD...NORTHERN EFFINGHAM AND
JASPER COUNTIES WILL EXPIRE AT 645 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3889 8754 3885 8754 3885 8793 3888 8795
3911 8881 3921 8880 3921 8847 3917 8847
3917 8766 3916 8764 3914 8766 3912 8763
3911 8765 3906 8757 3900 8758 3899 8756
3899 8758 3895 8751
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 11:59 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 11:59 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1159 PM CDT SUN JUN 21 2015 .UPDATE... ISSUED AT 900 PM CDT SUN JUN 21 2015 TREND FOR THE REST OF THE NIGHT IS FOR DRY CONDITIONS UNTIL LATE TONIGHT. HRRR AND RAP OUTPUT BOTH SHOW INCREASING CHANCES AFTER 09Z. THERE IS SOME INDICATION OF A LINE OF SHOWERS DEVELOPING NEAR SPI AND EXTENDING IN A NW TO SE LINE AS THEY MOVE NORTHEAST ACROSS OUR AREA. THE SHOWERS APPEAR TO BE SPOTTY, AND MOST AREAS SHOULD REMAIN DRY. WE REDUCED POPS THIS EVENING IN ALL AREAS, AND KEPT A GRADUAL INCREASE OF POPS AFTER MIDNIGHT. THE HRRR IS ADVERTISING A STRONG MCS ROLLING ACROSS NORTHERN IOWA TONIGHT AND REACHING NORTHERN IL BETWEEN 12Z-14Z. THE RAP SHOWS INCREASE COVERAGE OF STORMS IN OUR WESTERN CWA, WITH A WAVE APPROACHING FROM THE NW LATE TONIGHT, BUT NOT NEARLY AS VIGOROUS AS THE HRRR. THE HRRR TRACK SHOWS THE STRONGEST STORMS SHOULD REMAIN NORTH OF OUR COUNTIES TOMORROW MORNING, BUT SPC HAS KEPT US IN A MARGINAL RISK FOR SEVERE STORMS (5%) NORTH OF PEORIA. SATELLITE IMAGES SHOW A THIN LAYER OF HIGH CLOUDS WILL LIKELY COVER ALL BUT THE NORTHERN COUNTIES FOR MUCH OF THE NIGHT. THE INSULATING EFFECT OF THE CLOUDS AND HIGH SURFACE DEWPOINTS SHOULD HELP TO KEEP LOWS IN THE UPPER 60S TO LOW 70S. LIGHT FOG COULD DEVELOP IN LOW LYING AREAS, AS SURFACE WINDS REMAIN LIGHT THE REST OF THE NIGHT. && .SHORT TERM...(TONIGHT) ISSUED AT 259 PM CDT SUN JUN 21 2015 MCS WITH SHOWERS AND THUNDERSTORMS OVER CENTRAL MO AND DEVELOPING EASTWARD INTO SW HALF OF IL WITH THUNDERSTORMS AS FAR EAST AS EASTERN SHELBY COUNTY. DIURNALLY INDUCED INSTABILITY AS CAPES RISING INTO THE 1500-3000 J/KG RANGE AND HIGHEST OVER OVER SW CWA AT MID AFTERNOON. CAPES RISE TO 4000 J/KG AND HIGHER OVER CENTRAL AND WESTERN MO AND 4000-6000 J/KG FURTHER WEST OVER KS. SOME CIN RESTRICTING CONVECTION DEVELOPMENT OVER SOUTHEAST IL BUT THAT IS FADING AND EXPECT SCATTERED CONVECTION TO DEVELOP THERE AS WELL LATE THIS AFTERNOON/EARLY EVENING. AN OLD OUTFLOW BOUNDARY EXTENDS FROM FAR NORTHERN MO INTO FAR SW IL CLOSER TO MS RIVER VALLEY. EXPECT THE BOUNDARY TO GRADUALLY SHIFT BACK NORTHWARD LATE THIS AFTERNOON AND INTO TONIGHT ACROSS CENTRAL AND EVENTUALLY NORTHERN IL WITH UPPER LEVEL SHORT WAVE CURRENT TRACKING EAST SOUTHEAST ACROSS THE NORTHERN PLAINS. HAVE LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS OVER SW CWA THIS AFTERNOON INTO EARLY EVENING AND THEN TAPERS TO SLIGHT CHANCES FROM I-74 NE. OUR NE CWA FROM I-74 NE TO SEE THERE BEST CHANCES OF SHOWERS AND THUNDERSTORMS AFTER SUNSET TONIGHT. SPC CONTINUES SLIGHT CHANCE OF SEVERE STORMS FROM RUSHVILLE TO TERRE HAUTE SW REST OF THIS AFTERNOON AND INTO THIS EVENING WHILE ENHANCED RISK IS FURTHER SW OF CWA OVER CENTRAL MO INTO SW IL WHERE AIRMASS IS MORE UNSTABLE. LOCALLY HEAVE RAIN POSSIBLE SW CWA AS WELL WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5-2 INCHES WHILE AROUND 2 INCHES OVER PARTS OF CENTRAL MO. MUGGY LOWS TONIGHT IN THE LOWER 70S WITH A FEW UPPER 60S NE OF I-74. .LONG TERM...(MONDAY THROUGH SUNDAY) ISSUED AT 259 PM CDT SUN JUN 21 2015 LOOKS LIKE WE WILL GET A BRIEF BREAK FROM THE CHANCE OF SHOWERS AND STORMS MONDAY AS THE FRONTAL BOUNDARY WILL LIFT BACK NORTH DURING THE MORNING AND THEN BE ACROSS NORTHERN IL OR EVEN SOUTHERN WI. BUT WE WILL KEEP A SMALL CHANCE OF PCPN IN MONDAY IN THE EXTREME NORTH PARTS OF THE CWA. UNFORTUNATELY THIS WILL NOT LAST LONG AS ANOTHER COLD FRONT WILL DROP THROUGH THE AREA MONDAY NIGHT WITH MORE SHOWERS AND THUNDERSTORMS. THIS FRONT WILL LIKELY NOT DROP TOO FAR AND BECOME QUASI-STATIONARY OVER THE SOUTHERN HALF OF ILLINOIS FOR TUESDAY AND TUESDAY NIGHT. SO PCPN CHANCES WILL CONTINUE IN THE SOUTHEAST FOR TUE AND THEN OVER THE WHOLE AREA FOR TUE NIGHT AS ANOTHER POSSIBLE MCS DEVELOPS WEST OF THE AREA AND ROLLS INTO IL FOR TUE NIGHT INTO WED. ANY OUTFLOW BOUNDARY WILL BE OVER THE AREA WED NIGHT AND THUR THUS CONTINUING THE CHANCES OF SHOWERS AND STORMS THROUGH THUR. FOR THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA...WHICH WILL KEEP THE CHANCE OF SHOWERS AND STORMS IN THE AREA THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. TEMPS WILL BE QUITE WARM THROUGH THUR AND WITH DEWPOINTS IN THE LOWER 70S HEAT INDEX VALUES WILL GET INTO THE 95 TO 100 RANGE ON MONDAY AND WED. THIS WORTH NOTING...BUT NOT ENOUGH FOR A HEAT ADVISORY. A COLD FRONT WILL SLIDE THROUGH THE AREA LATER IN THE WEEK AND THEN SHOULD BRING COOLER TEMPS TO THE REGION FOR FRIDAY THROUGH SUNDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1159 PM CDT SUN JUN 21 2015 THE 03Z/10PM SURFACE ANALYSIS SHOWS THE STATIONARY FRONT EXTENDING ACROSS SOUTHERN IL. STRONG STORMS HAVE JUST RECENTLY DEVELOPED NORTH OF THE BOUNDARY IN OUR COUNTIES ALONG AND SOUTH OF I-70. THE AIRMASS NORTH OF THE FRONT CONTAINS A HIGH MOISTURE CONTENT, WITH DEWPOINTS IN THE LOWER 70S ALL THE WAY NORTH TO LACON. DEWPOINT DEPRESSIONS ARE DOWN TO 1-3F FOR THE TAF SITES. DESPITE THE HIGH CLOUD COVER, SOME LIGHT MVFR FOG WILL BE POSSIBLE LATER TONIGHT. WE WENT WITH A PREVAILING MVFR VIS FROM 11-14Z. SCATTERED SHOWERS ARE INDICATED TO ERUPT LATER TONIGHT IN A WEST TO EAST LINE ACROSS OUR SOUTHERN COUNTIES, INCLUDING SPI. THE HRRR SHOWS THOSE SHOWERS/STORMS LIFTING TO THE NORTHEAST OVERNIGHT, BUT DISSIPATING AS THE REACH TOWARD CMI. WE INCLUDED VCSH FOR ALL BUT PIA FOR LATE TONIGHT FOR NOW. A BREAK IN THE PRECIP IS EXPECTED DURING THE DAY TOMORROW, WITH ALL SITES SEEING STORM CHANCES INCREASE TOMORROW EVENING. WE INCLUDED VCTS AT ALL TAF SITES AFTER 00Z. SOUTHWEST WINDS WILL INCREASE TO 15G25KT ACROSS THE BOARD TOMORROW, AND SUSTAIN IN THE 10-15KT RANGE INTO THE EVENING. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SHIMON SHORT TERM...07 LONG TERM...AUTEN AVIATION...SHIMON
Hazardous weather outlook, Jun 21, 3:10 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SUN JUN 21 2015 ILZ027>031-036>038-041>046-055-057-221100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MARSHALL-MASON- MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 310 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON...BUT BETTER CHANCES OF THUNDERSTORMS WILL HOLD OFF UNTIL AFTER DARK TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE ALONG THE ILLINOIS RIVER. FLOODING IS FORECAST TO END LATE THIS AFTERNOON ON THE SANGAMON RIVER NEAR MONTICELLO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATER MONDAY AFTERNOON INTO MONDAY EVENING FOR DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES. FREQUENT LIGHTNING AND HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>054-056-061-221100- CASS-CHRISTIAN-COLES-MACON-MENARD-MORGAN-MOULTRIE-SANGAMON- SCHUYLER-SCOTT-SHELBY- 310 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND BECOME MORE WIDELY SCATTERED AFTER DARK. A FEW STORMS MAY BECOME STRONG TO SEVERE LATE THIS AFTERNOON AND INTO THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS ALONG WITH AN ISOLATED TORNADO. FREQUENT LIGHTNING AND HEAVY RAINS ARE ALSO POSSIBLE. MODERATE FLOODING...WITH MAJOR FLOODING AT HAVANA...WILL CONTINUE ALONG THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATER MONDAY AFTERNOON INTO MONDAY EVENING WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. FREQUENT LIGHTNING AND HEAVY RAINS MAY ALSO OCCUR WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM TODAY. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 310 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING AND CONTINUE TONIGHT. A FEW STORMS MAY BECOME SEVERE BY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS WITH AN ISOLATED TORNADO POSSIBLE. FREQUENT LIGHTNING AND HEAVY RAINS ARE ALSO POSSIBLE. MINOR FLOODING WILL CONTINUE ALONG THE WABASH...LITTLE WABASH...AND EMBARRAS BASINS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC THUNDERSTORM CHANCES ARE EXPECTED FOR MUCH OF THE PERIOD. STRONG THUNDERSTORMS ARE POSSIBLE LATER MONDAY AFTERNOON INTO MONDAY EVENING WITH GUSTY WINDS...HAIL...HEAVY RAINS AND FREQUENT LIGHTNING POSSIBLE ESPECIALLY NORTH OF I-70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 5 AND 11 PM TODAY. 07
In the hours before
Local storm report, Jun 21, 8:49 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
849 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN 4 NNE PARIS 39.67N 87.66W
06/21/2015 M2.19 INCH EDGAR IL COCORAHS
RAIN FELL IN 3 HOURS
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:38 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 6 hr |
| Jun 22, 4:19 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 39 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.